Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

four months ago I had a heart attack caused by almost completely closed  LAD artery - a so called widow maker heart attack, and thankfully I’ve been saved only through a chance I had a good cardiologist who did  emergent stenting. I’ve spent most of this time mostly resting and just being thankful I recovered from such a massive heart attack.

However, during last month, I’ve started to suffer a number of major side effects from blood thinner medications I had to take with a statin med for a while. I get bruises and hematomas from, it seems, absolutely everything - even just lying in bed. I’ve mentioned this to my doctor and he says that’s what’s expected to happen on blood thinners like Effient. Are there really no other options that would cause less bruising than Effient?

Loading...

Hello,

Effient, such as other anti-coagulant medications (blood-thinners) decreases the amount of blood cells needed to form a clot and stop the bleeding - or any similar damage to any part of your body. You get bruised more easily while you’re taking blood thinners such as Effient or Plavix because even the smallest blood vessels in your skin get damaged easily.

But, since you had stent placed relatively recently, this effect prevents from any new blood clots forming, allowing your body to get used to stent and to recover from what happened. You’ll probably have to be on blood thinners for several months, but as soon as you stop taking Effient so will the bruising.

Reply

Loading...